MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/26; COVERED CORONARY STENT
Model Number 434900
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/22/2022
Type of Reportable Event Death
Event or Problem Description
After performing a pci of the lad and deploying a drug-eluting stent system, a large perforation in the distal segment with active extravasation into the pericardium was detected.Thus, a pk papyrus stent system was placed which could not completely stop the bleeding.The patient was quickly in cardiac tamponade and while preparing for pericardiocentesis, the stented segments thrombosed with clot extending towards the left main.Aspiration thrombectomy was performed and additional vessel ruptures were noted which were treated with three more pk papyrus stent systems.There was still a bit of micro blush in the proximal segment of the lad and because of the use of the pkps, multiple side branches including the septals were jailed off.The patient died 3 days later which was not device related.This is three of four reports.Device code is (b)(4).
 
Additional Manufacturer Narrative
The affected pk papyrus stent systems were not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) was reviewed to establish whether a device deficiency contributed to this event.The review of the product release documentation confirmed that the devices were manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.It should be noted that the ifu advises the user to hold the inflation pressure for 15-30 seconds and not to exceed the balloon rated burst pressure (rbp).The treating physician rated the occurrence not as a device-related complication but as a procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.5/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15588222
Report Number1028232-2022-05252
Device Sequence Number11444301
Product Code NIV
UDI-Device Identifier07640130447288
UDI-Public(01)07640130447288(17)2402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number434900
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01226612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale